Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Neuromyelitis, transverse myelitis, increased heart rate, shortness of breath. MRI and ultrasound done. What seems wrong?

Hello, I am a 54 y.o. female, diagnosed with Neuromyelitis Optica(Devic s Disease) about 12 years ago that started out with Transverse Myelitis. I have type AB+ blood with E anti-bodies and small C anti-bodies. I have had 4 lumbar surgeries with the last being a fusion at L-4,l-5, S-1. I have had 3 lumbar/thorasic procedures(trigger point injections etc.). I just had an MRI of both my Thorasic and Lumbar sections and it s pretty much normal with the exception of a couple of new leisons. The last couple of days, my legs are terribly heavy(like when I was initially paralyzed temporarily during my bout with TM) and I have shortness of breath. I checked my B/P, at it was normal but my heart rate was 124. Kinda high for me for a heart rate. I went shopping earlier and thought I wouldn t get through it. The only other thing to mention is that I have had swollen and sore lymphnodes under each arm for the last 3 years. I have had 2 ultra sounds for auxillary nodes and it shows nothing other than swollen lymph nodes. I have discontinued Imuran because of it. I am currently on: Neurontin(4,200 mg. per day), Norco 10/325 x 4 per day, Morphine, 30 mg. x 4 per day, Elavil, 75 mg. x 2 at bedtime. Robaxin, 500 mg. x 3 per day, Cymbalta 30 mg. X 2 at bedtime(for back pain). And as I mentioned, Imuran 100 mg. which I recently stopped to see if it makes a difference in the lymph nodes. I am soo weak and my legs are so heavy and I am still out of breath here in bed. Thank you for your time.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,
The neurological symptoms that you are experiencing - namely heaviness of limbs and other symptoms are due to neuromyelitis.
This condition has been diagnosed and medication has been prescribed for this condition. You need to continue this treatment and stay in touch with your neurologist for management of complications.
As you have mentioned that you have had multiple surgeries for the lumbar fusion L-4, L-5 and S-1. The fusion surgeries are aimed to relieve the pain but the movements may be restricted.
The current problem that you are facing is of enlarged lymph nodes in the axillary region.
Presence of lymph nodes for a long duration (3 years) suggests a reactive process.
However, an aspiration cytology is needed to know exact character of the lesion.
Aspiration cytology is an office procedure in which a needle is inserted into the enlarged lymph node. The cellular material is aspirated from the lesion, spread on a glass slide, cells are stained and examined under a microscope.
This examination will determine the character of the lesion- benign or malignant.
So, consult your doctor for prescription of this investigation.
If the lesion turns out to be reactive, probably an antibiotic course or no treatment is required.

Thanks and take care
Dr Shailja P Wahal
Answered: Sun, 24 Nov 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor